MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 2296-3-125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device bio-material was identified.Inspection of the device found that the keyway was damaged and a portion of the keyway was broken.A broken portion of the of the blade was returned with the device.The broken part of the keyway was not returned.A portion of the blade displayed signs of heavy wear.The depth markings and the catalog number were visible.Inspection of the teeth showed signs of wear and damage.Inspection of the keyway showed signs of heavy wear.A review of the dhr could not be performed as the lot number was not reported.During reprocessing, the blades are inspected and rejected for damage.Therefore, the most likely root causes are: user applied excess pressure to surgical accessory, patient bone harder/more dense than anticipated, device not tightened correctly.The instructions for use (ifu) state: observe surgical accessories for damage that could impair proper operation and replace any damaged accessory immediately.Do not employ bent or damaged surgical accessories in surgery.When using slotted fixture or alignment guides, first insert the blade into the slot.Irrigate blades during use to prevent them from becoming hot from friction.Irrigation is necessary at all times when using blades with alignment guides or slotted cutting fixtures.Do not apply excessive lateral force.Before beginning the procedure, verify overall compatibility of all instruments and accessories to be used during the surgical procedure.Inspect the device for overall condition and physical integrity.Do not use if any damage is noted.Return the device and package to stryker sustainability solutions.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that during a right total knee arthroplasty, a portion of the micro saw blade broke while in use.An x-ray was performed at the end of the case to ensure there were no remaining fragments left in the patient.The piece was located.No further issues reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key10892109
Report Number0001056128-2020-00086
Device Sequence Number2799081
Product Code GFA
UDI-Device Identifier00885825012519
UDI-Public00885825012519
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2296-3-125
Device Catalogue Number2296-3-125RR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;